MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Lack of Effect (4065)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation of Vessels (2135); Clinical Endoleak (4843)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft.Approximately seven and a half (7.5) years post initial procedure, the patient presented with a type ia endoleak.The physician elected to treat the patient by implanting a medtronic (non-endologix) 30mm proximal cuff on (b)(6) 2022.During this secondary procedure, the iliac artery ruptured.The physician then successfully implanted three (3) ovation ix iliac limbs.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft.Approximately seven and a half (7.5) years post initial procedure, the patient presented with a type ia endoleak.The physician elected to treat the patient by implanting a medtronic (non-endologix) 30mm proximal cuff on (b)(6) 2022.During this secondary procedure, the iliac artery ruptured.The physician then successfully implanted three (3) ovation ix iliac limbs.Additional information: clinical assessment indicated that a type iiia endoleak (of the aortic components) also occurred at time of event.Also, a non-endologix proximal extension was identified as implanted during the index procedure on (b)(6) 2015 (off-label use).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx type ia endoleak is unconfirmed.The reported right iliac artery rupture and additional endovascular procedure are confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiia endoleak (of the aortic components) occurred that was not included in the event as reported.This finding was discovered during an examination of the ct (computed tomography) scan dated 05 august 2022 and operative report dated 21 november 2022.The most likely causation for the reported event is user-related due to the concomitant product use of a non-endologix thoracic extension and aptus endo anchors proximally; this off-label condition likely contributed to the type iiia endoleak.Procedure-related harms include abnormal (1000ml) blood loss (patient given 1 unit prbc (packed red blood cells)), and an access-site complication of the left common femoral artery occlusion requiring an additional surgical procedure (femoral endarterectomy with patch and embolectomy).The final patient status was reported as discharged to rehabilitation on postoperative day nine.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5 describe event or problem.G3 awareness date.H6 health effect - clinical code; remove 1924.H6 medical device problem codes; remove 3191.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.H7 if remedial action init.H9 correction/removal rpt num.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15988760
Report Number2031527-2022-00280
Device Sequence Number5961886
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)171107
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2017
Device Model NumberBA28-90/I16-30
Device Lot Number1265981-030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX PROXIMAL EXTENSION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale